MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4022
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the tip of the aspiration needle broke off.The issue occurred during a diagnostic procedure.The needle did not break off inside the patient or the scope.There was no reported patient harm or impact due to this event.
 
Additional Manufacturer Narrative
During device evaluation at olympus, it was found the needle was kinked approximately 40 mm from the metallic boot section of the connecting slider.The stylet was inserted at the aspiration port.The distal end portion of the needle was confirmed to be broken off.Foreign material was noted inside the clear sheath at the proximal end of the coil section.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Although a definitive root cause of the broken needle could not be determined, likely factors causing the defect could have been the following: 1.The needle tube buckled significantly due to force to bend it, which was possibly generated by movements of the patient during the procedure.2.The buckled needle tube then received force to straighten it.3.The bending and straightening reduced the strength of the needle tube until and finally broke it off.The customer may be able to reduce and prevent occurrence of the event by handling device in accordance with the following ifu : when inserting the instrument into the endoscope, the distal end of the needle tube may be bent.When piercing the target, confirm the distal end of the sheath and needle tube in the endoscopic field of view and/or ultrasound image while considering such bending.Otherwise, patient injury such as perforation, bleeding, or mucous membrane damage may occur.Do not try to straighten a bent or deformed needle with your hands because the needle may break.Use a spare needle instead.Do not push the needle slider suddenly.Doing so may cause sudden needle protrusion, resulting in perforation, bleeding, or mucous membrane damage.It can also damage the instrument.If additional information becomes available at a later date, this report will be supplemented.Olympus will continue to monitor the field performance of this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18629699
Report Number9614641-2024-00227
Device Sequence Number7725486
Product Code FCG
UDI-Device Identifier04953170180972
UDI-Public04953170180972
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4022
Device Lot Number99V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2020
Initial Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown